MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMPSZ 3 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMPSZ 3 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420116
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when they opened the box of the mentioned reference, a left implant was expected but inside a right implant was found.The implant was used and we realized once surgery was completed.No delay was reported and a revision surgery was performed due to this incident.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned gii np femoral component indicated surface damage and the presence of cement in the lug holes, suggesting attempted use.The returned femoral was a different batch then originally reported and was a right hand device.A clinical analysis indicated that based on the limited information provided, human elements from packaging, labeling, and implantation cannot be ruled out as contributing factors of the reported implantation of an incorrect-sided component.The patient impact beyond the revision procedure (including an increased risk for infection) and the expected post-op recovery cannot be determined.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no other complaint for the listed batch.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GEN II COCR PS NP FEMORAL COMPSZ 3 RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8460594
Report Number1020279-2019-01238
Device Sequence Number3014009
Product Code JWH
UDI-Device Identifier03596010206022
UDI-Public03596010206022
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420116
Device Lot Number17JM08310
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;